International Journal of Mathematics and Mathematical Sciences
Volume 6 (1983), Issue 2, Pages 387-393

A Hille-Wintner type comparison theorem for second order difference equations

John W. Hooker

Department of Mathematics, Southern Illinois University, Carbondale 62901, Illinois, USA

Received 2 October 1981

Copyright © 1983 John W. Hooker. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


For the linear difference equation Δ(cn1Δxn1)+anxn=0   with   cn>0, a non-oscillation comparison theorem given in terms of the coefficients cn and the series n=kan, has been proved.